# SDR CALA0500464

- Difficulty date: December 31, 2005
- Submitted: January 4, 2006
- Operation: Air carrier
- Aircraft: N78009
- Make and model: Boeing 777224
- Aircraft serial: 29479
- Aircraft time: 32,126 hours, 3,681 cycles
- System (JASC): 2330 · Entertainment System
- Part: Control Unit
- Part number: 285W00294
- Condition: Shorted
- Location: L-3 Door
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PASSENGERS AND FLIGHT ATTENDANT'S REPORTED A WHIFF OF ELECTRICAL ODOR IN THE CABIN AT A ZONE, B ZONE, AND IN AFT CABIN NEAR ROW 25 WHILE EN ROUTE TO IAH.  THE ODOR RETURNED LATER WITH A VISIBLE HAZE.  THE APPROPRIATE CHECKLIST WAS RUN AND THE ODOR AND HAZE CEASED.  THE AIRCRAFT LANDED AT IAH WITHOUT FURTHER PROBLEM.  MAINTENANCE FOUND THE OEU (OVERHEAD ELECTRONICS UNIT) AT L-3 DOOR SHORTED.  THE OEU WAS REMOVED AND REPLACED, OPERATIONAL CHECKS WERE GOOD.
